MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported as during delivery of the lens to the eye, the haptic came off, there was patient contact, procedure completed on the same day.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.A photo was provided that shows the lens loose in the opened lens pouch.One haptic appears broken at the insertion point.The lens case is not visible in the photo.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a non-qualified cartridge.The company lens model is only qualified for use in the company (a) and (b) cartridges.A handpiece was indicated with is qualified for use with this lens, with the use of qualified lens/cartridge combinations.A non-qualified viscoelastic was indicated.Based on our observation of the attached photo, the haptic is broken.The product has not been received to evaluate.The root cause is most likely related to a failure to follow the ifu (instructions for use).The account used an unqualified lens/cartridge/viscoelastic combination.Company foldable iol (intraocular lens) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.It is difficult to make a determination of handling / damage without evaluation of the physical sample.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21876199
Report Number1119421-2025-01120
Device Sequence Number20808237
Product Code HQL
UDI-Device Identifier00380652552585
UDI-Public(01)00380652552585(17)250811(11)200812(10)15087883
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.230
Device Lot Number15087883
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/13/2025
Date Device Manufactured08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown